MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-08
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a re-stenosed lesion located in the left anterior descending coronary artery that was heavily calcified and moderately tortuous.After the xience sierra stent delivery system (sds) failed to cross the heavily calcified anatomy, when the sds was removed with resistance, the proximal shaft separated outside the patient but was easily removed.There was no reported adverse patient effect and no clinically significant delay in the procedure.Different guide wires and balloons were used to better prepare the vessel.Then, another 3.5 x 8 mm xience sierra stent was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement resistance was met with the heavily calcified and moderately tortuous anatomy resulting in the reported failure to advance.Interaction and/or manipulation of the device ultimately resulted in the reported shaft separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.B1, b2: filed incorrectly as an adverse event d10, h3: device was not available for evaluation.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10106937
Report Number2024168-2020-04655
Device Sequence Number11587666
Product Code NIQ
UDI-Device Identifier08717648227394
UDI-Public08717648227394
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model Number1550350-08
Device Catalogue Number1550350-08
Device Lot Number9091141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR